Alert archive / Florida / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 21, 2019, 8:33 AM CDT for 16 counties in Florida. It took effect at Mar 21, 2019, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2019, 8:33 AM CDT (13:33 UTC)
- In effect from
- Mar 21, 2019, 1:00 PM CDT
- Expired
- Mar 21, 2019, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
438 WWUS82 KTAE 211333 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 933 AM EDT Thu Mar 21 2019 ...HAZARDOUS FIRE WEATHER CONDITIONS ACROSS PORTIONS OF THE FLORIDA PANHANDLE THIS AFTERNOON AND EVENING... FLZ007>019-026>029-034-115-118-127-212300- /O.NEW.KTAE.FW.W.0001.190321T1800Z-190321T2300Z/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson- Madison-Liberty-Inland Wakulla-Inland Taylor-Lafayette- Inland Dixie-Coastal Franklin-Coastal Jefferson-Coastal Wakulla- 933 AM EDT Thu Mar 21 2019 /833 AM CDT Thu Mar 21 2019/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR HAZARDOUS FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 007, 008, 009, 010, 011, 012, 013, 014, 015, 016, 017, 018, 019, 026, 027, 028, 029, 034, 115, 118, AND 127... The National Weather Service in Tallahassee has issued a Red Flag Warning, which is in effect from 2 PM EDT /1 PM CDT/ this afternoon to 7 PM EDT /6 PM CDT/ this evening. * WIND...Northwest around 15 mph. * HUMIDITY...As low as 20 percent. * ERC Values...Greater than 28. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LF
1 follow-up statement
128 WWUS82 KTAE 211903 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 303 PM EDT Thu Mar 21 2019 ...HAZARDOUS FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS PORTIONS OF THE FLORIDA PANHANDLE INTO THIS EVENING... FLZ007>019-026>029-034-115-118-127-212300- /O.CON.KTAE.FW.W.0001.000000T0000Z-190321T2300Z/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson- Madison-Liberty-Inland Wakulla-Inland Taylor-Lafayette- Inland Dixie-Coastal Franklin-Coastal Jefferson-Coastal Wakulla- 303 PM EDT Thu Mar 21 2019 /203 PM CDT Thu Mar 21 2019/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR HAZARDOUS FIRE WEATHER CONDITIONS FOR FIRE WEATHER ZONES 007, 008, 009, 010, 011, 012, 013, 014, 015, 016, 017, 018, 019, 026, 027, 028, 029, 034, 115, 118, AND 127... * WIND...Northwest around 15 mph. * HUMIDITY...As low as 20 percent. * ERC Values...Greater than 28. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 21, 7:05 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 21, 7:05 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 805 AM EDT Thu Mar 21 2019 .AVIATION... [Through 12Z Friday] Brief MVFR this morning until 14Z at ABY and VLD in HZ/BR. Otherwise, VFR conditions will prevail through the TAF cycle. West to northwest winds will increase and become gusty later this morning into the afternoon behind the passage of a dry cold front. && .PREV DISCUSSION [657 AM EDT]... .NEAR TERM [Through Today]... The axis of an upper trough and associated dry cold front will sweep through the region today. Ahead of the front, temps will warm into the lower to mid 70s across the entire Tri-state region. With a dry airmass in place, minimum relative humidity values will drop as low as the mid 20 percent range. In the wake of the front, winds will shift to the northwest and become breezy. .SHORT TERM [Tonight Through Saturday Night]... A deepening upper trough will be dipping south today and moving into the northeast tonight. The dry cold front will be through the region by tonight with northwest flow in its wake. The air behind it will be well modified by the time it arrives which means lows tonight will only be a deg or two colder than last night with highs Friday around 70. High pressure will build in at the surface for Friday and Saturday with deep layer ridging building between the previous upper low and another one moving into the pacific NW. This leads to clear skies and warming temps. Lows Fri night will be in the mid 40s and a few deg warmer Sat night. Highs Saturday will rise into the lower 70s. .LONG TERM [Sunday Through Thursday]... High pressure shifts east on Sunday with southerly flow returning. Mid level ridging stays in place as the upper level ridge breaks down, allowing the next upper shortwave to move east. Temps continue to rise with highs Sunday in the upper 70s and a deg or two warmer on Monday. Lows will warm to the mid 50s by Monday night. The GFS and ECMWF are still quite different with the synoptic set up next week with the GFS sweeping a cold front and associated precip through Monday evening through Tuesday morning. The ECMWF, although more progressive than previous runs, brings a deeper upper low and stronger surface feature through, leaving rain in the forecast from Monday night through late Tuesday night. Both models leave northerly flow and drier and cooler air behind it. Will keep the blended pops for now but lean towards a more progressive solution. Highs will fall Tuesday-Thursday with temps in the upper 60s/lower 70s. Lows will drop back to the mid 40s. .MARINE... Conditions will be near advisory levels this afternoon and tonight as a dry cold front moves across the area. Small craft should exercise caution. Winds and seas will subside starting on Friday with winds less than 15 knots and seas below 2 feet for the rest of the weekend and into Monday. .FIRE WEATHER... A cold front will usher in a reenforcement of drier air to our region today and Friday with minimum relative humidity values dropping into the mid to upper 20 percent range across most inland areas. Winds will also become gusty this afternoon in the wake of the front. However, available fuel moisture is currently above critical levels so red flag conditions are not expected to be met. Winds will be lighter on Friday. .HYDROLOGY... No rain is expected at least until Monday night. Even then, less than half an inch of rain is forecast. Flooding is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 45 72 44 75 / 0 0 0 0 0 Panama City 70 50 67 50 70 / 0 0 0 0 0 Dothan 71 43 69 44 71 / 0 0 0 0 0 Albany 71 43 69 44 71 / 0 0 0 0 0 Valdosta 75 44 69 43 73 / 0 0 0 0 0 Cross City 75 47 71 45 76 / 0 0 0 0 0 Apalachicola 71 50 68 50 70 / 0 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...LN LONG TERM...LN AVIATION...LF MARINE...LN FIRE WEATHER...Barry HYDROLOGY...LN
Nearby
Red Flag Warnings in Florida, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.